June  2020, 10(2): 157-164. doi: 10.3934/naco.2019045

Quasilinear iterative method for the boundary value problem of nonlinear fractional differential equation

1. 

School of Mathematics and Statistics, Shaoguan University, Guangdong Shaoguan, 512005, P. R. China

2. 

Office of Party Committee, Foshan University, Guangdong Foshan 528000, P. R. China

* Corresponding author: Jie Song

Received  December 2018 Revised  July 2019 Published  September 2019

Fund Project: The second author is supported by NSF of Guangdong Province of China (S2012010010069).The third author is supported by the High-level talents Project of Guangdong Province Colleges and universities (2013-178)

In this paper, the existence and uniqueness of solution for a class of boundary value problems of nonlinear fractional order differential equations involving the Caputo fractional derivative are studied. The estimation of error between the approximate solution and the solution for such equation is presented by employing the quasilinear iterative method, and an example is given to demonstrate the application of our main result.

Citation: Yu-Feng Sun, Zheng Zeng, Jie Song. Quasilinear iterative method for the boundary value problem of nonlinear fractional differential equation. Numerical Algebra, Control & Optimization, 2020, 10 (2) : 157-164. doi: 10.3934/naco.2019045
References:
[1]

R. P. AgarwalM. Benchohra and S. Hamani, Boundary value problems for fractional differential equations, Georgian Mathe. J., 16 (2009), 401-411.  doi: 10.1007/s10440-008-9356-6.  Google Scholar

[2]

R. P. AgarwalY. Zhou and Y.-Y. He, Existence of fractional neutral functional differential equations, Comput. Math. Appl., 59 (2010), 1095-1100.  doi: 10.1016/j.camwa.2009.05.010.  Google Scholar

[3]

M. BenchohraS. Hamani and S. K. Ntouyas, Boundary value problems for differential equations with fractional order, Surv. Math. Appl., 3 (2008), 1-12.   Google Scholar

[4]

M. BenchohraS. Hamani and S. K. Ntouyas, Boundary value problems for differential equations with fractional order and nonlocal conditions, Nonlinear Anal., 71 (2009), 2391-2396.  doi: 10.1016/j.na.2009.01.073.  Google Scholar

[5]

J. Brzdek and N. Eghbali, On approximate solutions of some delayed fractional differential equations, Appl. Math. Lett., 54 (2016), 31-35.  doi: 10.1016/j.aml.2015.10.004.  Google Scholar

[6]

J.-W. DengL.-J. Zhao and Y.-J. Wu, Efficient algorithms for solving the fractional ordinary differential equations, Appl. Math. Comput., 269 (2015), 196-216.  doi: 10.1016/j.amc.2015.07.048.  Google Scholar

[7]

A. M. A. El-Sayed, Fractional differential equations, Kyungpook Math. J., 28 (1988), 119-122.   Google Scholar

[8]

J.-H. He, Some applications of nonlinear fractional differential equations and their approximations, Bull. Sci. Technol., 15 (1999), 86-90.   Google Scholar

[9]

R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. doi: 10.1142/9789812817747.  Google Scholar

[10]

V. Lakshmikantham and A. S. Vatsala, General uniqueness and monotone iterative technique for fractional differential equations, Appl. Math. Lett., 21 (2008), 828-834. doi: 10.1016/j.aml.2007.09.006.  Google Scholar

[11]

V. Lakshmikantham and A. S. Vatsala, Basic theory of fractional differential equations, Nonlinear Anal., 69 (2008), 2677-2682.  doi: 10.1016/j.na.2007.08.042.  Google Scholar

[12]

V. Lakshmikantham and J. V. Devi, Theory of fractional differential equations in a Banach space, Eur. J. Pure Appl. Math., 1 (2008), 38-45.   Google Scholar

[13]

C. LiQ. Yi and A. Chen, Finite difference methods with non-uniform meshes for nonlinear fractional differential equations, J. Comput. Phys., 316 (2016), 614-631.  doi: 10.1016/j.jcp.2016.04.039.  Google Scholar

[14]

H. Liang and M. Stynes, Collocation methods for general Caputo two-point boundary value problems, J. Sci. Comput., 76 (2018), 390-425.  doi: 10.1007/s10915-017-0622-5.  Google Scholar

[15]

P. LyuS. Vong and Z. Wang, A finite difference method for boundary value problems of a Caputo fractional differential equation, East. Asia. J. Appl. Math., 7 (2017), 752-766.  doi: 10.4208/eajam.181016.300517e.  Google Scholar

[16]

K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, INC., New York, 1993.  Google Scholar

[17] K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, London, 1974.   Google Scholar
[18] I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, vol. 198, Academic Press, New York, 1999.   Google Scholar
[19]

M. Stynes and J.-L. Gracia, A finite difference method for a two-point boundary value problem with a Caputo fractional derivative, IMA J. Numer. Anal., 35 (2015), 698-721.  doi: 10.1093/imanum/dru011.  Google Scholar

[20]

Y.-F. Sun and P.-G. Wang, Quasilinear iterative scheme for a fourth-order differential equation with retardation and anticipation, Appl. Math. Comput., 217 (2010), 3442-3452.  doi: 10.1016/j.amc.2010.09.011.  Google Scholar

[21]

Y.-F. SunZ. Zeng and J. Song, Existence and uniqueness for the boundary value problems of nonlinear fractional differential equation, Appl. Math., 8 (2017), 312-323.   Google Scholar

[22]

P.-G. WangS.-H. Tian and Y.-H. Wu, Monotone iterative method for first-order functional difference equations with nonlinear boundary value conditions, Appl. Math. Comput., 203 (2008), 266-272.  doi: 10.1016/j.amc.2008.04.033.  Google Scholar

[23]

P.-G. WangH.-X. Wu and Y.-H. Wu, Higher even-order convergence and coupled solutions for second-order boundary value problems on time scales, Comput. Math. Appl., 55 (2008), 1693-1705.  doi: 10.1016/j.camwa.2007.06.026.  Google Scholar

show all references

References:
[1]

R. P. AgarwalM. Benchohra and S. Hamani, Boundary value problems for fractional differential equations, Georgian Mathe. J., 16 (2009), 401-411.  doi: 10.1007/s10440-008-9356-6.  Google Scholar

[2]

R. P. AgarwalY. Zhou and Y.-Y. He, Existence of fractional neutral functional differential equations, Comput. Math. Appl., 59 (2010), 1095-1100.  doi: 10.1016/j.camwa.2009.05.010.  Google Scholar

[3]

M. BenchohraS. Hamani and S. K. Ntouyas, Boundary value problems for differential equations with fractional order, Surv. Math. Appl., 3 (2008), 1-12.   Google Scholar

[4]

M. BenchohraS. Hamani and S. K. Ntouyas, Boundary value problems for differential equations with fractional order and nonlocal conditions, Nonlinear Anal., 71 (2009), 2391-2396.  doi: 10.1016/j.na.2009.01.073.  Google Scholar

[5]

J. Brzdek and N. Eghbali, On approximate solutions of some delayed fractional differential equations, Appl. Math. Lett., 54 (2016), 31-35.  doi: 10.1016/j.aml.2015.10.004.  Google Scholar

[6]

J.-W. DengL.-J. Zhao and Y.-J. Wu, Efficient algorithms for solving the fractional ordinary differential equations, Appl. Math. Comput., 269 (2015), 196-216.  doi: 10.1016/j.amc.2015.07.048.  Google Scholar

[7]

A. M. A. El-Sayed, Fractional differential equations, Kyungpook Math. J., 28 (1988), 119-122.   Google Scholar

[8]

J.-H. He, Some applications of nonlinear fractional differential equations and their approximations, Bull. Sci. Technol., 15 (1999), 86-90.   Google Scholar

[9]

R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. doi: 10.1142/9789812817747.  Google Scholar

[10]

V. Lakshmikantham and A. S. Vatsala, General uniqueness and monotone iterative technique for fractional differential equations, Appl. Math. Lett., 21 (2008), 828-834. doi: 10.1016/j.aml.2007.09.006.  Google Scholar

[11]

V. Lakshmikantham and A. S. Vatsala, Basic theory of fractional differential equations, Nonlinear Anal., 69 (2008), 2677-2682.  doi: 10.1016/j.na.2007.08.042.  Google Scholar

[12]

V. Lakshmikantham and J. V. Devi, Theory of fractional differential equations in a Banach space, Eur. J. Pure Appl. Math., 1 (2008), 38-45.   Google Scholar

[13]

C. LiQ. Yi and A. Chen, Finite difference methods with non-uniform meshes for nonlinear fractional differential equations, J. Comput. Phys., 316 (2016), 614-631.  doi: 10.1016/j.jcp.2016.04.039.  Google Scholar

[14]

H. Liang and M. Stynes, Collocation methods for general Caputo two-point boundary value problems, J. Sci. Comput., 76 (2018), 390-425.  doi: 10.1007/s10915-017-0622-5.  Google Scholar

[15]

P. LyuS. Vong and Z. Wang, A finite difference method for boundary value problems of a Caputo fractional differential equation, East. Asia. J. Appl. Math., 7 (2017), 752-766.  doi: 10.4208/eajam.181016.300517e.  Google Scholar

[16]

K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, INC., New York, 1993.  Google Scholar

[17] K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, London, 1974.   Google Scholar
[18] I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, vol. 198, Academic Press, New York, 1999.   Google Scholar
[19]

M. Stynes and J.-L. Gracia, A finite difference method for a two-point boundary value problem with a Caputo fractional derivative, IMA J. Numer. Anal., 35 (2015), 698-721.  doi: 10.1093/imanum/dru011.  Google Scholar

[20]

Y.-F. Sun and P.-G. Wang, Quasilinear iterative scheme for a fourth-order differential equation with retardation and anticipation, Appl. Math. Comput., 217 (2010), 3442-3452.  doi: 10.1016/j.amc.2010.09.011.  Google Scholar

[21]

Y.-F. SunZ. Zeng and J. Song, Existence and uniqueness for the boundary value problems of nonlinear fractional differential equation, Appl. Math., 8 (2017), 312-323.   Google Scholar

[22]

P.-G. WangS.-H. Tian and Y.-H. Wu, Monotone iterative method for first-order functional difference equations with nonlinear boundary value conditions, Appl. Math. Comput., 203 (2008), 266-272.  doi: 10.1016/j.amc.2008.04.033.  Google Scholar

[23]

P.-G. WangH.-X. Wu and Y.-H. Wu, Higher even-order convergence and coupled solutions for second-order boundary value problems on time scales, Comput. Math. Appl., 55 (2008), 1693-1705.  doi: 10.1016/j.camwa.2007.06.026.  Google Scholar

Table 1.  he numerical results
$ t $ $ x_{1}(t) $ $ x_{2}(t) $ $ x_{3}(t) $ $ x_{4}(t) $ ...... $ x_{9}(t) $ $ x_{10}(t) $ $ z^{*}(t) $
0.0000 0.0000 0.0000 0.0000 0.0000 ...... 0.0000 0.0000 0.0000
0.1111 -0.0083 -0.0072 -0.0075 -0.0074 ...... -0.0074 -0.0074 -0.0074
0.2222 -0.0164 -0.0140 -0.0146 -0.0145 ...... -0.0145 -0.0145 -0.0145
0.3333 -0.0241 -0.0202 -0.0211 -0.0210 ...... -0.0210 -0.0210 -0.0210
0.4444 -0.0315 -0.0258 -0.0269 -0.0267 ...... -0.0267 -0.0267 -0.0267
0.5556 -0.0383 -0.0305 -0.0318 -0.0317 ...... -0.0317 -0.0317 -0.0317
0.6667 -0.0447 -0.0344 -0.0359 -0.0357 ...... -0.0357 -0.0357 -0.0357
0.7778 -0.0505 -0.0372 -0.0389 -0.0387 ...... -0.0387 -0.0387 -0.0387
0.8889 -0.0557 -0.0390 -0.0407 -0.0406 ...... -0.0406 -0.0406 -0.0406
1.0000 -0.0602 -0.0396 -0.0414 -0.0412 ...... -0.0412 -0.0412 -0.0412
$ t $ $ x_{1}(t) $ $ x_{2}(t) $ $ x_{3}(t) $ $ x_{4}(t) $ ...... $ x_{9}(t) $ $ x_{10}(t) $ $ z^{*}(t) $
0.0000 0.0000 0.0000 0.0000 0.0000 ...... 0.0000 0.0000 0.0000
0.1111 -0.0083 -0.0072 -0.0075 -0.0074 ...... -0.0074 -0.0074 -0.0074
0.2222 -0.0164 -0.0140 -0.0146 -0.0145 ...... -0.0145 -0.0145 -0.0145
0.3333 -0.0241 -0.0202 -0.0211 -0.0210 ...... -0.0210 -0.0210 -0.0210
0.4444 -0.0315 -0.0258 -0.0269 -0.0267 ...... -0.0267 -0.0267 -0.0267
0.5556 -0.0383 -0.0305 -0.0318 -0.0317 ...... -0.0317 -0.0317 -0.0317
0.6667 -0.0447 -0.0344 -0.0359 -0.0357 ...... -0.0357 -0.0357 -0.0357
0.7778 -0.0505 -0.0372 -0.0389 -0.0387 ...... -0.0387 -0.0387 -0.0387
0.8889 -0.0557 -0.0390 -0.0407 -0.0406 ...... -0.0406 -0.0406 -0.0406
1.0000 -0.0602 -0.0396 -0.0414 -0.0412 ...... -0.0412 -0.0412 -0.0412
[1]

Huy Tuan Nguyen, Huu Can Nguyen, Renhai Wang, Yong Zhou. Initial value problem for fractional Volterra integro-differential equations with Caputo derivative. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021030

[2]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021, 14 (10) : 3659-3683. doi: 10.3934/dcdss.2021023

[3]

Christina A. Hollon, Jeffrey T. Neugebauer. Positive solutions of a fractional boundary value problem with a fractional derivative boundary condition. Conference Publications, 2015, 2015 (special) : 615-620. doi: 10.3934/proc.2015.0615

[4]

Kaouther Bouchama, Yacine Arioua, Abdelkrim Merzougui. The Numerical Solution of the space-time fractional diffusion equation involving the Caputo-Katugampola fractional derivative. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021026

[5]

Editorial Office. WITHDRAWN: Fractional diffusion equation described by the Atangana-Baleanu fractional derivative and its approximate solution. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2020173

[6]

Zhousheng Ruan, Sen Zhang, Sican Xiong. Solving an inverse source problem for a time fractional diffusion equation by a modified quasi-boundary value method. Evolution Equations & Control Theory, 2018, 7 (4) : 669-682. doi: 10.3934/eect.2018032

[7]

Muhammad Bilal Riaz, Syed Tauseef Saeed. Comprehensive analysis of integer-order, Caputo-Fabrizio (CF) and Atangana-Baleanu (ABC) fractional time derivative for MHD Oldroyd-B fluid with slip effect and time dependent boundary condition. Discrete & Continuous Dynamical Systems - S, 2021, 14 (10) : 3719-3746. doi: 10.3934/dcdss.2020430

[8]

Miloud Moussai. Application of the bernstein polynomials for solving the nonlinear fractional type Volterra integro-differential equation with caputo fractional derivatives. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021021

[9]

Hayat Zouiten, Ali Boutoulout, Delfim F. M. Torres. Regional enlarged observability of Caputo fractional differential equations. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 1017-1029. doi: 10.3934/dcdss.2020060

[10]

Saif Ullah, Muhammad Altaf Khan, Muhammad Farooq, Zakia Hammouch, Dumitru Baleanu. A fractional model for the dynamics of tuberculosis infection using Caputo-Fabrizio derivative. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 975-993. doi: 10.3934/dcdss.2020057

[11]

Piotr Kowalski. The existence of a solution for Dirichlet boundary value problem for a Duffing type differential inclusion. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2569-2580. doi: 10.3934/dcdsb.2014.19.2569

[12]

Berat Karaagac. New exact solutions for some fractional order differential equations via improved sub-equation method. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 447-454. doi: 10.3934/dcdss.2019029

[13]

Sertan Alkan. A new solution method for nonlinear fractional integro-differential equations. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1065-1077. doi: 10.3934/dcdss.2015.8.1065

[14]

Eric R. Kaufmann. Existence and nonexistence of positive solutions for a nonlinear fractional boundary value problem. Conference Publications, 2009, 2009 (Special) : 416-423. doi: 10.3934/proc.2009.2009.416

[15]

Iman Malmir. Caputo fractional derivative operational matrices of Legendre and Chebyshev wavelets in fractional delay optimal control. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021013

[16]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure & Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[17]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[18]

Kolade M. Owolabi, Abdon Atangana. High-order solvers for space-fractional differential equations with Riesz derivative. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 567-590. doi: 10.3934/dcdss.2019037

[19]

Ruy Coimbra Charão, Juan Torres Espinoza, Ryo Ikehata. A second order fractional differential equation under effects of a super damping. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4433-4454. doi: 10.3934/cpaa.2020202

[20]

Pierre Aime Feulefack, Jean Daniel Djida, Atangana Abdon. A new model of groundwater flow within an unconfined aquifer: Application of Caputo-Fabrizio fractional derivative. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3227-3247. doi: 10.3934/dcdsb.2018317

 Impact Factor: 

Metrics

  • PDF downloads (240)
  • HTML views (572)
  • Cited by (0)

Other articles
by authors

[Back to Top]